Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

169 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Diagnosed with hidradenitis suppurativa. Safe to take neotigason?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 15941 Questions

default
Posted on Mon, 31 Dec 2012 in Skin Hair and Nails
Question: I have been diagnosed with hydradensis supporitiva. My dermatologist has prescribed Neotigason as a treatment, but my research says that steroids are a more appropriate treatment. What do you think?
doctor
Answered by Dr. Michelle Gibson James 2 hours later
Hi, thanks for using healthcare magic

There are many different aspects of treatment of hidradenitis suppurtiva. Medication or surgical care is combined with the use of ordinary soaps and antiseptics, warm compresses, using loose fitting clothing, cessation of smoking and weight loss is necessary.

Treatment is a challenge and the course of treatment depends on the doctor's assessment of the state and the extent of the condition.

In alot of cases the first stage of treatment involves the use of antibiotics, injection of steroids, with systemic steroids used for flare ups.

In terms of your medication- neotigason is an oral retinoid and can be used however it may require a long time (up to 6 mts) for resolution.

You may want to consider speaking to your doctor if you have doubts about your first line medication

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 24 hours later
Thank you for your answer. My condition is well advanced around the groin and buttocks and armpit areas with multiple pus cysts. It seems to me that steriods would be more useful, perhaps in combination with neotigason. Is neotigason perhaps reserved for advanced cases? I ask because I am seeking a second opinion on my treatment. Thank you.
doctor
Answered by Dr. Michelle Gibson James 10 hours later
HI,

Steroids are usually first line, your doctor may have a specific reason that he or she decided against using them.
There was a study published in a British medical journal late last year which studied 12 persons using neotigason for severe HS- they used in for 9 to 12 months, all 12 acheived remission, 9 had no recurrences after 6 mths.


Feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 11 hours later
Hi,
Thanks for that, could you give me the reference to that study?
doctor
Answered by Dr. Michelle Gibson James 19 minutes later
Sure no problem- british journal of dermatology, XXXXXXX 2011; 164 (1): 170-175 Boer J,Nazary M


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  

Recent questions on  Acneiform eruptions

doctor1 MD

Hello, I have been to the doctors today and they have changed my pill from dianette to rigevidon. I have been taking dianette for 10 years due to bad ache but has now settled down. I was wandering if the rigevidon is a good pill to be taking and if it will make my acne come back etc?

doctor1 MD

I have a rash on my breasts. I m worried it might be scabies but I m not sure because I ve never had scabies before. It kinda looks like pimples and then other parts look like little blackheads. I tried doing extractions on the little spots that look like blackheads but I m worries that s what cause the cut/ pimple spots. I can t get into my doctor for a week should I go to the emergency room to get treated quicker?

doctor1 MD

Hi . I need your help badly. Ive never had an acne and never had alergies to foods for the last 26 yrs. Ive been using dermovate as spot treatments for pimples for 1 yr.but i stopped as ive found out its really potent and can cause acne. Been pimple free for 6 months until i noticed small red bumps growing on my face. Started using dermovate again as spot treatment. And things got worse. Red bumps were out of control. There are nights when i dont have them but wake up having too many. I went to a dr. She said its small pimples.and gave me pimple gel and toner. It was really really bad. It got too red.and it didnt lessen the bumps. I went to another dr. She said its allergies.but to what?? I nevrer had allergies on food or anything before. She gave me momate cream. It did wonders.as bumps dried up. But it keeps on resurfacing again making me more vulnerable to momate as i keep on using it everytime i get those small red bumps. Ive been using it for 5 months now.just days ago i finally decided to discontinue it as i dont want to be dependent on it because its a steroid. Face is still red now with tiny red bumps all over.when u squeeze it theres no pus its just like a clear liquid coming out of it plus they are really all over my face. Pls help i dont know what tbey really are.i tried eating healthy foods veggies and fruits but nothing has changed.Im really depressed having these bumps and there are days that i cry because of it. Pls help.

doctor1 MD

I am 22 yrs old, I took i-pill three times in last 3 months , while I was not sure even if I required it or not..
but since I was afraid of getting into trouble , I had to..
but now I am having irregular periods, my face is filled with acne, and I have gained about 10kgs in last 4-5 months (after taking the pills)..can you please explain the reasons, and what should I do now?

doctor1 MD

My face has broke out looks a little like pimples . My scalpe is very dry and itches.

doctor1 MD

What does Anthralin do for Alopecia Barbae. I have Barbae on 3spots each 1 X 0.5 inch. happened all within 2 months. I tried Kenalog, and topical steroid cream, not much difference i see. it s been only 1 injection and 1 month of topical steroid...

doctor1 MD

I use olay total effects cleanser, day cream and night cream regularly. Very often painfull red bumps and itching are developing on my face. Please suggest a solution. I am presently 36 years old.